Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 8, 2006, 8:29 AM PDT for Modoc County, California; Washoe County, Nevada. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2006, 8:29 AM PDT (15:29 UTC)
- Expired
- Jul 8, 2006, 9:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Reno, NV
Counties Modoc County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 165 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -465 J/kg
- Mixed-layer LCL
- 2950 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 081529 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 829 AM PDT SAT JUL 8 2006 ...RED FLAG WARNING THROUGH THIS EVENING FOR DRY THUNDERSTORMS IN THE SURPRISE VALLEY IN NORTHERN CALIFORNIA AND IN NORTHERN WASHOE COUNTY AND WEST CENTRAL NEVADA BASIN AND RANGE... .LOW PRESSURE OVER CALIFORNIA WILL CONTINUE TO DRAW MID AND HIGH LEVEL MOISTURE INTO THE WARNING AREA. THE LOW LEVELS WILL REMAIN DRY AND THEREFORE ANY ISOLATED THUNDERSTORMS WILL PRODUCE VERY LITTLE RAINFALL. LOW RELATIVE HUMIDITIES AND GUSTY OUTFLOW WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. NVZ453-458-090000- /O.UPG.KREV.FW.A.0003.060708T1900Z-060709T0300Z/ /O.NEW.KREV.FW.W.0004.060708T1529Z-060709T0400Z/ WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 829 AM PDT SAT JUL 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR ISOLATED DRY THUNDERSTORMS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ISOLATED DRY THUNDERSTORMS ARE EXPECTED TODAY. LOW RELATIVE HUMIDITIES AND GUSTY OUTFLOW WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. $$ CAZ270-090000- /O.NEW.KREV.FW.W.0004.060708T1529Z-060709T0400Z/ SURPRISE VALLEY CALIFORNIA- 829 AM PDT SAT JUL 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR ISOLATED DRY THUNDERSTORMS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. ISOLATED DRY THUNDERSTORMS ARE EXPECTED TODAY. LOW RELATIVE HUMIDITIES AND GUSTY OUTFLOW WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ HOHMANN
2 follow-up statements
000 WWUS85 KREV 082255 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 355 PM PDT SAT JUL 8 2006 CAZ270-NVZ453-458-090400- /O.CON.KREV.FW.W.0004.000000T0000Z-060709T0400Z/ SURPRISE VALLEY CALIFORNIA-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 355 PM PDT SAT JUL 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND STRONG OUTFLOW WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING. LOW RELATIVE HUMIDITIES AND GUSTY OUTFLOW WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING. WINDS HAVE BEEN GUSTING BETWEEN 40 MPH AND 50 MPH WITH SOME STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OR ALREADY OCCURRING. FIRE CREWS AND OFFICIALS SHOULD CONTINUE TO STAY ON ALERT. $$ HOHMANN
000 WWUS85 KREV 090346 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 846 PM PDT SAT JUL 8 2006 CAZ270-NVZ453-458-090500- /O.EXP.KREV.FW.W.0004.000000T0000Z-060709T0400Z/ SURPRISE VALLEY CALIFORNIA-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 846 PM PDT SAT JUL 8 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE...BUT WITH MUCH LESS LIGHTNING AND OUTFLOW WINDS LESS THAN 30 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 8, 3:45 AM PDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 8, 3:45 AM PDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
345 AM PDT SAT JUL 8 2006
CORRECTED WATCH LINE
.SHORT TERM...
VERY ISOLATED SHALLOW CONVECTION HAS LASTED ALL NIGHT OVER THE GREAT
BASIN WHICH HAS PRODUCED SOME GUSTY OUTFLOW WINDS AND EVEN A TRACE
OF RAIN AT KNFL. THIS CONVECTION WAS ASSOCIATED WITH A THETA-E RIDGE
RAPIDLY BUILDING INTO THE AREA AND LIFT PROVIDED BY THE WEAK LOW
OVER THE CENTRAL CALIFORNIA COAST. THE CONVECTION OVERNIGHT HAS
HELPED TO MOISTEN THE MID LEVELS WHICH IS ALSO BEING AIDED BY SELY
FLOW ADVECTING MOISTURE INTO THE AREA. INSTABILITY IS ONLY MARGINAL
BUT WITH EXTRA LIFT PROVIDED BY THE LOW CANNOT RULE OUT
THUNDERSTORMS FROM ANY PORTION OF THE CWA LATER TODAY. BELIEVE THAT
CONVECTION WILL FIRST DEVELOP OVER NRN WASHOE AND PERSHING COUNTIES
LATER THIS MORNING WHERE MOISTURE TONGUE AND PVA IS GREATEST. PRECIP
IN THESE STORMS IS MOST LIKELY TO BE MIXED...RAIN IS POSSIBLE UNDER
THE CORE WITH DRY LIGHTNING ON THE FRINGES. ALSO SLOW CELL MOVEMENT
DUE TO LIGHT STEERING WINDS WILL KEEP RAINFALL LIMITED...SO DECIDED
TO GO WITH A FIRST PERIOD FIRE WEATHER WATCH FOR DRY LIGHTNING IN
THOSE AREAS. AS DIURNAL HEATING INCREASES THIS AFTERNOON...ISOLATED
SHOWERS WILL DEVELOP OVER THE MAJORITY OF THE CWA WITH THE GREATEST
COVERAGE OVER MONO AND MINERAL COUNTIES WHERE THE BEST MOISTURE AND
SURFACE CONVERGENCE IS. STILL TORN ON NOCTURNAL STORMS TONIGHT OVER
THE FAR SRN OR ERN PORTIONS OF THE CWA WHERE PV UNDULATION/UPPER
LEVEL FRONT COULD CAUSE ENOUGH DIVERGENCE ALOFT TO KEEP THINGS
GOING. WILL LET DAY SHIFT DECIDE ON CONVECTION FOR 06-12Z TONIGHT.
SWLY FLOW ALOFT INCREASES SLIGHTLY OVER THE NRN ZONES SUNDAY WHICH
MAY BEGIN TO DRY THEM OUT. ELSEWHERE...STILL CANT RULE OUT AFT/EVE
SHOWERS AND THUNDERSTORMS. ONCE AGAIN THE INSTABILITY IS ONLY
MARGINAL...SO BEST CHANCES WILL BE OVER MONO/MINERAL COUNTIES WHERE
CONVERGENCE/DIVERGENCE COUPLET IS GREATEST. A SHORTWAVE MOVING INTO
THE PACNW SUNDAY NIGHT INTO MONDAY FURTHER INCREASES THE DRIER SWLY
FLOW OVER THE NRN HALF OF THE CWA. THIS WILL LIMIT ANY CHANCES FOR
CONVECTION MONDAY TO THE TYPICAL HIGHWAY 50 CONVERGENCE ZONE. JORDAN
&&
.LONG TERM...TUESDAY THROUGH FRIDAY...
MEDIUM RANGE MODELS ARE CONSISTENT IN BRINGING AN UPPER TROUGH
ACROSS THE CWA WEDNESDAY INTO THURSDAY. AS SHOWN YESTERDAY THE
HEIGHTS REMAIN QUITE HIGH WITH THIS SYSTEM AS DYNAMICS AND
PRECIPITATION STAY NORTH OF NV. BREEZY TO WINDY CONDITIONS AHEAD OF
AND WITH THE TROUGH TUESDAY AND WEDNESDAY AFTERNOONS WILL COMBINE
WITH LOW RELATIVE HUMIDITIES TO CREATE SOME FIRE WEATHER CONCERNS.
ON THURSDAY AND FRIDAY THE TROUGH LIFTS NORTHEAST AND HIGH PRESSURE
REBUILDS ACROSS THE SIERRA AND WESTERN NV. TEMPERATURES WILL DIP
BELOW NORMAL WEDNESDAY AND THURSDAY THEN REBOUND RAPIDLY ON FRIDAY.
RC
&&
.AVIATION...
VFR CONDITIONS. ISOLD AFTERNOON AND EVENING THUNDERSTORMS ALL TAF
SITES AND TWEB ROUTES THIS AFTERNOON AND EARLY EVENING. RC
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH ZONES 453..458 FOR THIS AFTERNOON AND
EVENING.
CA...NONE.
&&Hazardous weather outlook, Jul 8, 7:00 AM PDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 700 AM PDT SAT JUL 8 2006 CAZ070>073-NVZ001>005-091500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 700 AM PDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY FIRE WEATHER WATCH IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING NORTHERN WASHOE COUNTY AND WEST CENTRAL NEVADA BASIN AND RANGE FOR ISOLATED DRY THUNDERSTORMS AND LOW RELATIVE HUMDITIES WITH GUSTY OUTFLOW WINDS. REFER TO FLUS45 KRNORFWREV FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH TUESDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:18 AM PDT | Fire Weather Watch | REV | Washoe | 3 hr |
Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.